MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING .IMPRESS®.BRAIDED.5F.65 CM.BERENSTEIN..0 SIDE PORTS.0.038"; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL MANUFACTURING .IMPRESS®.BRAIDED.5F.65 CM.BERENSTEIN..0 SIDE PORTS.0.038"; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 56538BER
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The expired suspect device is not expected to return for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Should the expired device be returned later, the investigation will be reopened.
 
Event or Problem Description
The customer alleges that during a venogram, the expired catheter tip detached within the patient while removing the catheter over the a guidewire.No additional patient injury to report.

Brand Name
.IMPRESS®.BRAIDED.5F.65 CM.BERENSTEIN..0 SIDE PORTS.0.038"
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr,
pearland TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr,
pearland TX 77047
Manufacturer Contact
bryson heaton bsn.rn
1600 merit pkwy
south jordan, UT 84095
8012531600
MDR Report Key18040082
Report Number3011642792-2023-00068
Device Sequence Number7222017
Product Code DQO
UDI-Device Identifier00884450035948
UDI-Public884450035948
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number56538BER
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Initial Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERVENTIONAL GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown